MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE ++; CEMENTED FINNED TIB. TRA SZ 4F/4T

EXACTECH, INC. CR TIBIAL INSERT SZ 4, 9MM, SLOPE ++; CEMENTED FINNED TIB. TRA SZ 4F/4T
Model Number 200-04-44
Medical Device Problem Codes Mechanical Problem (1384); Unstable (1667); Naturally Worn (2988); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 02/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Approximately 9.5 yrs postop tka, a fairly active (b)(6) y/o male patient complained of pain, instability, and loosening.Also ¿slow swelling¿ and decreased range of motion started 4-5 years ago¿.Fluid was drained to test for infection and was negative.Patient was revised to a hinged knee.Pt reported surgeon noted cement coming apart, loose plastic, and osteolysis at site, al devices were removed and replaced.Pt complained that this recovery was much more painful that the initial implant recovery.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation of the of the reported event was likely the result of a prosthesis wear and aseptic loosening of the femoral component.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contributions of loosening, prosthesis wear, and component alignment to the sequence of events cannot be determined as the devices were not available for evaluation and radiographs from the index surgery were not available.
 
Event or Problem Description
As reported via legal documentation, a patient had right knee replacement surgery on (b)(6) 2010.They underwent right knee revision surgery on (b)(6) 2020, approximately 9 years 8 months post primary procedure.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.The patient has filed a complaint in a coordinated action in alachua county with master case no.(b)(4).The consolidated long form complaint that applies to cases filed in this coordinated action alleges that patients filing suits in this coordinated action were required ¿to undergo revision surgeries due to severe, pain, swelling, and instability¿ due to ¿wear of the polyethylene components and resulting component loosening and/or other failure failures causing serious complications including tissue damage, osteolysis, permanent bone loss, and other injuries.¿ because the patient has filed a short-form complaint in this coordinated action, the patient appears to allege that the patient was injured as a result of wear of an exactech polyethylene device.
 
Additional Manufacturer Narrative
As a result of additional information received, the following fields have been updated: a2, b5, d1, d4, d6a, d8, d10, g2, g4, h4, h6, h7, and h9.Further information and/or re-opened investigation results will be provided within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: investigation results: the revision reported was likely the result of a prosthesis wear and aseptic loosening of the femoral component secondary to issues with component sizing and alignment.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contributions of loosening, prosthesis wear, and component alignment to the sequence of events cannot be determined as the devices were not available for evaluation and radiographs from the index surgery were not available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported was likely the result of pain, loss of range of motion, aseptic loosening, and instability.The loosening may have been caused by improper component sizing and alignment, which led to an increase in cement and bone particles in the joint space and prosthesis wear.However, the contributions of loosening, prosthesis wear, component alignment and the sequence of events cannot be determined as the devices were not available for evaluation and radiographs from the index surgery were not available.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 4, 9MM, SLOPE ++
Common Device Name
CEMENTED FINNED TIB. TRA SZ 4F/4T
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key10051680
Report Number1038671-2020-00290
Device Sequence Number13674636
Product Code JWH
UDI-Device Identifier10885862041296
UDI-Public10885862041296
Combination Product (Y/N)N
PMA/510(K) Number
K082022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2013
Device Model Number200-04-44
Device Catalogue Number200-74-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer03/19/2020
09/29/2023
10/11/2023
03/03/2025
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date03/11/2021
09/29/2023
11/20/2023
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale